Alert archive / Colorado / Tornado Warnings in 2019
Tornado Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 8, 2019, 6:18 PM MDT for Elbert County, Colorado. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 6:18 PM MDT (00:18 UTC)
- Expired
- Jun 8, 2019, 6:45 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Elbert County, CO
The radar
The Denver radar (KFTG), 67 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:20 PM MDT | TORNADO | 1 Ssw Fondis, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 3:44 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted.
084
WFUS55 KBOU 090018
TORBOU
COC039-090045-
/O.NEW.KBOU.TO.W.0019.190609T0018Z-190609T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
618 PM MDT Sat Jun 8 2019
The National Weather Service in Denver Colorado has issued a
* Tornado Warning for...
West central Elbert County in east central Colorado...
* Until 645 PM MDT.
* At 618 PM MDT, a severe thunderstorm capable of producing a tornado
was located 5 miles east of Elbert, or 33 miles northeast of
Colorado Springs, moving southeast at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Elbert County, including the following locations...
Fondis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3924 10446 3926 10440 3913 10412 3913 10439
3917 10446 3921 10450
TIME...MOT...LOC 0018Z 303DEG 27KT 3921 10442
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
RJK1 follow-up statement
499
WWUS55 KBOU 090040
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
640 PM MDT Sat Jun 8 2019
COC039-090050-
/O.EXP.KBOU.TO.W.0019.000000T0000Z-190609T0045Z/
Elbert CO-
640 PM MDT Sat Jun 8 2019
...THE TORNADO WARNING FOR WEST CENTRAL ELBERT COUNTY WILL EXPIRE AT
645 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3924 10446 3926 10440 3913 10412 3913 10439
3917 10446 3921 10450
TIME...MOT...LOC 0040Z 303DEG 27KT 3913 10426
$$
RJKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:42 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 2:42 PM MDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 242 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday) Issued at 242 PM MDT Sat Jun 8 2019 The cold front is just about south of our area now, with temperatures dropping a little. The stronger winds with gusts to 30 mph or so have also arrived. Stratus immediately behind the front dissipated with the daytime heating, but this should reform later tonight. As expected, the stronger thunderstorms are developing on the front east of our area, but there is weaker convection developing where the winds are interacting with the warmer terrain on the east slopes of the Front Range. These showers should continue to develop and spread southward through the evening, then diminish later tonight. It still looks like there may be a period this evening where there is jet support for more widespread shower activity, but after that we're left with just the shallow moisture layer, so we may wind up just having the stratus deck without much precip late tonight into Saturday. For Saturday, there's some question about how quickly the stratus will dissipate. The cold air if fairly deep with a sharp inversion, which will limit the amount of mixing and the impact it has on the cloud deck. At this point, we'll plan on decent clearing during the afternoon which would allow the temperatures to get up to around 60 on the plains. This is similar to what happened in central Wyoming today. If the clouds are more persistent, this may still be too warm. We'll hang on to a chance of showers mainly over the east side of the mountains south of I-70 in the afternoon, but there may not be enough moisture above the stable layer to support this. .LONG TERM...(Sunday night through Saturday) Issued at 242 PM MDT Sat Jun 8 2019 A drier and relatively stable northwesterly flow aloft will be over the forecast area for Monday and Tuesday. Little in the way of qpf Sunday night through Tuesday afternoon. A weak upper level disturbance embedded in the flow aloft is progged to clip the northeast plains Monday evening, but it should still be too far north and east to impact the northeast plains. A moderate northwesterly flow aloft will be over the area Tuesday afternoon, with possibly enough moisture to trigger isolated thunderstorms in the afternoon/early evening. Wednesday through Thursday, the flow aloft will be more westerly with slightly warmer temperatures expected. Overall coverage of thunderstorms each afternoon/evening will be isolated to scattered, with the best chance over the mountains. Another weak disturbance may move across northern CO Thursday night into Friday, so precipitation coverage may be more widespread over the cwa at that time. The pattern persists into next weekend, with a weak trough producing a fairly moist westerly flow aloft. This will result in higher pops over much of the forecast area at that time. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 242 PM MDT Sat Jun 8 2019 Northeast winds gusting to 20-30 knots will continue into this evening, diminishing to less than 20 knots by 06z. MVFR ceilings will develop around 00z-02z along with scattered rain showers. These conditions will continue into Sunday morning, with showers decreasing by then. Expect lifting ceilings Sunday morning, above 3000 feet by 17z, with clouds breaking up between 19z and 22z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad
Hazardous weather outlook, Jun 8, 11:21 AM MDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1121 AM MDT Sat Jun 8 2019 COZ030>051-091730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1121 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A cold front will bring north winds gusting in the 30 to 40 mph range this afternoon along with cooler temperatures. There is a slight chance of thunderstorms east of Sterling, Akron, and Limon, and also over the mountains. More numerous rain showers are expected east of the mountains overnight tonight. The winds will diminish by late evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday On Sunday it will be cooler with a chance of showers. For Monday through Wednesday, expect below normal temperatures, with only a slight chance of afternoon and evening thunderstorms mainly across the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. Gimmestad/Cooper
In the hours before
Local storm report, Jun 8, 4:57 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
457 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 5:01 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
501 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NE HENDERSON 39.94N 104.85W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 5:19 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
519 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL BRIGHTON 40.03N 105.05W
06/08/2019 M1.50 INCH WELD CO PUBLIC
0505 PM HAIL 3 S BARR LAKE 39.91N 104.77W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0455 PM HAIL 2 NE HENDERSON 39.94N 104.85W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 5:32 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
532 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 NNE DENVER INTL AIRPO 39.92N 104.64W
06/08/2019 E1.00 INCH ADAMS CO PUBLIC
0511 PM HAIL BRIGHTON 40.03N 105.05W
06/08/2019 M1.50 INCH WELD CO PUBLIC
0505 PM HAIL 3 S BARR LAKE 39.91N 104.77W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0455 PM HAIL 2 NE HENDERSON 39.94N 104.85W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 6:01 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
601 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL CASTLE ROCK 39.38N 104.86W
06/08/2019 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0515 PM HAIL 4 NNE DENVER INTL AIRPO 39.92N 104.64W
06/08/2019 E1.00 INCH ADAMS CO PUBLIC
0511 PM HAIL BRIGHTON 40.03N 105.05W
06/08/2019 M1.50 INCH WELD CO PUBLIC
0505 PM HAIL 3 S BARR LAKE 39.91N 104.77W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0455 PM HAIL 2 NE HENDERSON 39.94N 104.85W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&Local storm report, Jun 8, 6:11 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
611 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL BYERS 39.71N 104.22W
06/08/2019 M1.50 INCH ARAPAHOE CO PUBLIC
0602 PM HAIL FRANKTOWN 39.39N 104.75W
06/08/2019 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0600 PM HAIL 2 E CASTLE ROCK 39.38N 104.81W
06/08/2019 M1.50 INCH DOUGLAS CO PUBLIC
0545 PM HAIL CASTLE ROCK 39.38N 104.86W
06/08/2019 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0515 PM HAIL 4 NNE DENVER INTL AIRPO 39.92N 104.64W
06/08/2019 E1.00 INCH ADAMS CO PUBLIC
0511 PM HAIL BRIGHTON 40.03N 105.05W
06/08/2019 M1.50 INCH WELD CO PUBLIC
0505 PM HAIL 3 S BARR LAKE 39.91N 104.77W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0455 PM HAIL 2 NE HENDERSON 39.94N 104.85W
06/08/2019 E1.00 INCH ADAMS CO TRAINED SPOTTER
0425 PM HAIL 3 ENE BROOMFIELD 39.94N 105.02W
06/08/2019 E1.00 INCH BROOMFIELD CO TRAINED SPOTTER
0358 PM HAIL LOUISVILLE 39.97N 105.14W
06/08/2019 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 SSE ERIE 40.00N 105.04W
06/08/2019 M1.25 INCH BROOMFIELD CO PUBLIC
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:11 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 36 min |
| Jun 8, 6:24 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 36 min |
| Jun 8, 6:28 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Washington | 32 min |
| Jun 8, 6:33 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 27 min |
| Jun 8, 6:46 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 29 min |
| Jun 8, 6:55 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 50 min |
| Jun 8, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 45 min |
| Jun 8, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 30 min |
| Jun 8, 7:09 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 36 min |
| Jun 8, 7:42 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 25 min |
| Jun 8, 8:43 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
Nearby
Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.